[Heparin-induced coagulation disturbance from mechanical autotransfusion].

Abstract

UNLABELLED Disorders in blood coagulation during the use of autotransfusion have been reported in recent literature. We wondered whether or not heparine, remaining in the prepared sample of retransfusion blood might be responsible for these disturbances. METHODS Therefore we created a setting in which heparine was added to animal blood in order to imitate clinical situations during the use of the CELL SAVER. RESULTS According to our results the blood shows no irregular heparine load as long as the machine is used following the operating instructions. But if the volume of rinsing liquid is decreased or the pumpflow is increased, the heparine load is increased enormously (Table 1). CONCLUSIONS If the CELL SAVER is used with reduced volume of rinsing liquid or higher velocity of the pump, the coagulation status of the patient has to be monitored meticously.

Cite this paper

@article{Vorweg1998HeparininducedCD, title={[Heparin-induced coagulation disturbance from mechanical autotransfusion].}, author={Matthias Vorweg and G. Muckel and Dirk Kn{\"{u}ttgen and Achim W. Schindler and Manfred Doehn}, journal={Der Anaesthesist}, year={1998}, volume={47 12}, pages={979-81} }